image product otc

OTC - Tydol - Analgesics - Tydol PM

COMPOSITION:

Each film coated caplet contains:

Active ingredient:

  • Acetaminophen …………….…………500 mg
  • Diphenhydramine HCl……………….25 mg

Excipients: Maize starch, pregelatinized starch, colloidal anhydrous silica, sodium starch glycolate, povidone, magnesium stearate, talc, opadry II white, opadry II blue.


PHARMACODYNAMICS:

  • Acetaminophen, an active metabolite of phenacetin, exhibits analgesic action by peripheral blockage of pain impulse generation. It produces antipyresis by inhibiting the hypothalamic heat-regulating centre.
  • Diphenhydramine hydrochloride is an antihistamine with anticholinergic and sedative effects. Diphenhydramine hydrochloride effects through competitive inhibition of H1 histamin receptors.

PHARMACOKINETICS:

  • Acetaminophen is readily absorbed from the gastrointestinal tract with peak plasma concentrations occurring about 30 to 60 minutes after oral dose. Acetaminophen is distributed into most body tissues. It crosses placenta and is present in breast milk. Plasma protein binding is negligible at usual therapeutic concentration but increases with increasing concentrations. The elimination half-time varies from about 1 to 3 hours. Acetaminophen is metabolised predominantly in the liver and excreted in the urine mainly as the glucuronide (about 60-80%) and sulfate (about 20-30%) conjugates. Less than 5% is excreted as unchanged acetaminophen. A minor (below 4%) metabolite is usually produced in very small amounts by cytochrom P450.
  • Diphenhydramine hydrochloride is well absorbed from the gastrointestinal tract. Peak plasma concentrations are achieved about 1 to 4 hours after oral doses. Diphenhydramine hydrochloride is highly bound to plasma proteins. Diphenhydramine hydrochloride is excreted mainly in the urine as metabolites; little is excreted as unchanged drug. The elimination half-life has been reported to range from 2.4 to 9.3 hours.

INDICATIONS:

  • Treatment of symptoms of common cold, flu and allergic rhinitis: Runny nose, headache, fever, sore throat, muscular aches, sneezing,  minor aches and pains, itching of the nose or throat, itchy/watery/red eyes.
  • For the short term treatment of insomnia in patients with co-existing pain.

ADMINISTRATION AND DOSAGE:

Oral route

Adults and children 12 years of age and over: Take 1 caplet every 6 hours as needed.

  • Do not take more than 4 caplets in 24 hours.

CONTRAINDICATIONS:

  • Known hypersensitivity to any ingredient of this product.
  • Children under 12 years old.
  • Hepatocellular insufficiency.
  • Prostate hypertrophy.
  • Chronic obstructive pulmonary disease (COPD).
  • Pregnancy and lactation.
  • Do not use with other products containing acetaminophen.

WARNINGS AND PRECAUTIONS:

Stop use and ask a doctor if

– Pain gets worse or lasts more than 7 days.

– Fever gets worse or lasts more than 3 days.

– New symptoms occur.

– Alcohol, sedatives and tranquilizers may increase the drowsiness effect.

Do not use this product if you are being treated with monoamine oxidase inhibitors (MAOI), or within two weeks of stopping treatment with these medications.

– Pregnancy and Lactation:

The studies in animal have not fought any hazard to expectant mother and development of fetus-placenta. The trials in human have not indicated harmfully to pregnant and breast-feeding infant. This drug is used for pregnant clearly necessary.

Effects on ability to drive and use machines: This product may cause drowsiness. Use caution when driving a motor vehicle or operating machinery


SIDE EFFECTS:

  • Drowsiness, excitability, nervousness, fatigue, dry mouth, nausea, urinary retention, diplopia.
  • Prolonged use and high dose of Acetaminophen may cause hepatocellular insufficiency.

In case of an unexpected reaction, consult your physician.


INTERACTIONS:

  • Alcohol, sedatives are concomitant with antihistamine may be enhanced CNS depressant effect.
  • Monoamine oxidase inhibitors (IMAO) prolongs and increases anticholinergic effects of antihistamine.

OVERDOSE AND TREATMENT:

Symptom:

  • Acetaminophen: Nausea, vomiting and abdominal pain (normally settle within 24 hours of ingestion). After 24 hours symptoms may include right subcostal pain and tenderness, usually indicates development of hepatic necrosis. Liver damage is greatest 3-4 days after ingestion and may lead to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema and death.
  • Diphenhydramine hydrochloride: Antihistamine overdosage reactions may vary from central nervous system depression to stimulation with syndrome as dizziness, convulsion and respiratory inhibition. Respiratory inhibition is particularly likely in pediatric Extrapyramidal manifestations syndrome also appear. Otherwise dry mouth, dilated pupils, flushing, and gastrointestinal symptoms may also occur.

Treatment:

  • Acetaminophen: Treatment is based on plasma concentration. Acetylcysteine protects the liver if administered within 24 hrs after ingestion (most effective if given within 8 hours). Dose: 140 mg/kg orally (loading) followed by 70 mg/kg every 4 hours for 17 doses. Activated charcoal or gastric lavage may be treated to decrease absorption of acetaminophen.
  • Diphenhydramine hydrochloride: the patient should be induced to vomit. If vomiting is unsuccessful gastric lavage is indicated within 3 hours after ingestion. In case of convulsion, using diazepam is available. Stimulants should not be used. Vasopressors may be used to treat hypotension.

PRESENTATION:

– Box of 10 blisters x 10 coated caplets.

STORAGE: Store at temperature from 250C to 300C, in a dry place.

SHELF-LIFE: 36 months from manufacturing date. Do not use after expiry date.